Newton polytopes of rank 3 cluster variables
Algebraic Combinatorics, Volume 3 (2020) no. 6, pp. 1293-1330.

We characterize the cluster variables of skew-symmetrizable cluster algebras of rank 3 by their Newton polytopes. The Newton polytope of the cluster variable z is the convex hull of the set of all p 3 such that the Laurent monomial x p appears with nonzero coefficient in the Laurent expansion of z in the cluster x. We give an explicit construction of the Newton polytope in terms of the exchange matrix and the denominator vector of the cluster variable.

Along the way, we give a new proof of the fact that denominator vectors of non-initial cluster variables are non-negative in a cluster algebra of arbitrary rank.

Received:
Revised:
Accepted:
Published online:
DOI: 10.5802/alco.141
Classification: 13F60,  52B20
Keywords: Newton polytopes, cluster variables
Lee, Kyungyong 1; Li, Li 2; Schiffler, Ralf 3

1 Department of Mathematics University of Alabama Tuscaloosa AL 35487, USA
2 Department of Mathematics and Statistics Oakland University Rochester MI 48309-4479, USA
3 Department of Mathematics University of Connecticut Storrs CT 06269-1009, USA
@article{ALCO_2020__3_6_1293_0,
     author = {Lee, Kyungyong and Li, Li and Schiffler, Ralf},
     title = {Newton polytopes of rank 3 cluster variables},
     journal = {Algebraic Combinatorics},
     pages = {1293--1330},
     publisher = {MathOA foundation},
     volume = {3},
     number = {6},
     year = {2020},
     doi = {10.5802/alco.141},
     language = {en},
     url = {https://alco.centre-mersenne.org/articles/10.5802/alco.141/}
}
TY  - JOUR
TI  - Newton polytopes of rank 3 cluster variables
JO  - Algebraic Combinatorics
PY  - 2020
DA  - 2020///
SP  - 1293
EP  - 1330
VL  - 3
IS  - 6
PB  - MathOA foundation
UR  - https://alco.centre-mersenne.org/articles/10.5802/alco.141/
UR  - https://doi.org/10.5802/alco.141
DO  - 10.5802/alco.141
LA  - en
ID  - ALCO_2020__3_6_1293_0
ER  - 
%0 Journal Article
%T Newton polytopes of rank 3 cluster variables
%J Algebraic Combinatorics
%D 2020
%P 1293-1330
%V 3
%N 6
%I MathOA foundation
%U https://doi.org/10.5802/alco.141
%R 10.5802/alco.141
%G en
%F ALCO_2020__3_6_1293_0
Lee, Kyungyong; Li, Li; Schiffler, Ralf. Newton polytopes of rank 3 cluster variables. Algebraic Combinatorics, Volume 3 (2020) no. 6, pp. 1293-1330. doi : 10.5802/alco.141. https://alco.centre-mersenne.org/articles/10.5802/alco.141/

[1] Berenstein, Arkady; Fomin, Sergey; Zelevinsky, Andrei Cluster algebras. III. Upper bounds and double Bruhat cells, Duke Math. J., Volume 126 (2005) no. 1, pp. 1-52 | Article | MR: 2110627 | Zbl: 1135.16013

[2] Berenstein, Arkady; Zelevinsky, Andrei Quantum cluster algebras, Adv. Math., Volume 195 (2005) no. 2, pp. 405-455 | Article | MR: 2146350 | Zbl: 1124.20028

[3] Cao, Peigen; Li, Fang Positivity of denominator vectors of skew-symmetric cluster algebras, J. Algebra, Volume 515 (2018), pp. 448-455 | Article | MR: 3859974 | Zbl: 1423.13120

[4] Cerulli Irelli, Giovanni; Keller, Bernhard; Labardini-Fragoso, Daniel; Plamondon, Pierre-Guy Linear independence of cluster monomials for skew-symmetric cluster algebras, Compos. Math., Volume 149 (2013) no. 10, pp. 1753-1764 | Article | MR: 3123308 | Zbl: 1288.18011

[5] Cheung, Man Wai; Gross, Mark; Muller, Greg; Musiker, Gregg; Rupel, Dylan; Stella, Salvatore; Williams, Harold The greedy basis equals the theta basis: a rank two haiku, J. Combin. Theory Ser. A, Volume 145 (2017), pp. 150-171 | Article | MR: 3551649 | Zbl: 1403.13036

[6] Derksen, Harm; Weyman, Jerzy; Zelevinsky, Andrei Quivers with potentials and their representations II: applications to cluster algebras, J. Amer. Math. Soc., Volume 23 (2010) no. 3, pp. 749-790 | Article | MR: 2629987 | Zbl: 1208.16017

[7] Fei, Jiarui Combinatorics of F-polynomials (2019) (https://arxiv.org/abs/1909.10151)

[8] Fomin, Sergey; Zelevinsky, Andrei Cluster algebras. I. Foundations, J. Amer. Math. Soc., Volume 15 (2002) no. 2, pp. 497-529 | Article | MR: 1887642 | Zbl: 1021.16017

[9] Fomin, Sergey; Zelevinsky, Andrei Cluster algebras. IV. Coefficients, Compos. Math., Volume 143 (2007) no. 1, pp. 112-164 | Article | MR: 2295199 | Zbl: 1127.16023

[10] Gross, Mark; Hacking, Paul; Keel, Sean; Kontsevich, Maxim Canonical bases for cluster algebras, J. Amer. Math. Soc., Volume 31 (2018) no. 2, pp. 497-608 | Article | MR: 3758151 | Zbl: 06836101

[11] Gupta, Meghal A formula for F-Polynomials in terms of C-Vectors and Stabilization of F-Polynomials (2018) (https://arxiv.org/abs/1812.01910)

[12] Lee, Kyungyong; Li, Li; Rupel, Dylan; Zelevinsky, Andrei The existence of greedy bases in rank 2 quantum cluster algebras, Adv. Math., Volume 300 (2016), pp. 360-389 | Article | MR: 3534836 | Zbl: 1397.16022

[13] Lee, Kyungyong; Li, Li; Zelevinsky, Andrei Greedy elements in rank 2 cluster algebras, Selecta Math. (N.S.), Volume 20 (2014) no. 1, pp. 57-82 | Article | MR: 3147413 | Zbl: 1295.13031

[14] Lee, Kyungyong; Schiffler, Ralf A combinatorial formula for rank 2 cluster variables, J. Algebraic Combin., Volume 37 (2013) no. 1, pp. 67-85 | Article | MR: 3016302 | Zbl: 1266.13017

[15] Lee, Kyungyong; Schiffler, Ralf Positivity for cluster algebras, Ann. of Math. (2), Volume 182 (2015) no. 1, pp. 73-125 | Article | MR: 3374957 | Zbl: 1350.13024

[16] Musiker, Gregg; Schiffler, Ralf; Williams, Lauren Positivity for cluster algebras from surfaces, Adv. Math., Volume 227 (2011) no. 6, pp. 2241-2308 | Article | MR: 2807089 | Zbl: 1331.13017

[17] Nakanishi, Tomoki; Zelevinsky, Andrei On tropical dualities in cluster algebras, Algebraic groups and quantum groups (Contemp. Math.), Volume 565, Amer. Math. Soc., Providence, RI, 2012, pp. 217-226 | Article | MR: 2932428 | Zbl: 1317.13054

[18] Plamondon, Pierre-Guy Cluster characters for cluster categories with infinite-dimensional morphism spaces, Adv. Math., Volume 227 (2011) no. 1, pp. 1-39 | Article | MR: 2782186 | Zbl: 1288.13016

Cited by Sources: